Acetaminophen

Paracetamol, also known as acetaminophen or APAP, is a widely used over-the-counter pain medication and medication to reduce fever.[8][9] It is commonly used to help with headaches, other minor aches and pains, and is a major ingredient in many cold medications.

In combination with opioid analgesics, paracetamol is used in the management of more severe pain such as post-surgical and cancer pain. Though paracetamol is used to treat inflammatory pain, it is not classified as an NSAIDbecause it exhibits only weak anti-inflammatory activity.

Acupuncture

Acupuncture has been practiced in China and other Asian countries for thousands of years. Acupuncture involves stimulating specific points on the body. This is most often done by inserting thin needles through the skin, to cause a change in the physical functions of the body.

Research has shown that acupuncture reduces nausea and vomiting after surgery and chemotherapy. It can also relieve pain. Researchers don’t fully understand how acupuncture works. It might aid the activity of your body’s pain-killing chemicals. It also might affect how you release chemicals that regulate blood pressure and flow.

Advil

What is Advil?

Advil (ibuprofen) is a nonsteroidal anti-inflammatory drug (NSAID). Ibuprofen works by reducing hormones that cause inflammation and pain in the body.

Advil is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual cramps, or minor injury.

Advil is used in adults and children who are at least 6 months old.

Important information
Advil can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).

Slideshow: Fighting the Fight: Fibromylagia Explained
Fighting the Fight: Fibromylagia Explained
Advil may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen, especially in older adults.

Do not take more than your recommended dose. An Advil overdose can damage your stomach or intestines. Use only the smallest amount of medication needed to get relief from your pain, swelling, or fever.

Before taking this medicine
Advil can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).

Advil may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen, especially in older adults.

You should not use Advil if you are allergic to ibuprofen, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have:

heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke;
a history of heart attack, stroke, or blood clot;
a history of stomach ulcers or bleeding;
asthma;
liver or kidney disease;
fluid retention; or
a connective tissue disease such as Marfan syndrome, Sjogren’s syndrome, or lupus.
Taking Advil during the last 3 months of pregnancy may harm the unborn baby.Do not use this medicine without a doctor’s advice if you are pregnant.

It is not known whether ibuprofen passes into breast milk or if it could harm a nursing baby. Do not use this medicine without a doctor’s advice if you are breast-feeding a baby.

Do not give ibuprofen to a child younger than 6 months old without the advice of a doctor.

How should I take Advil?
Use Advil exactly as directed on the label, or as prescribed by your doctor. Do not use in larger amounts or for longer than recommended. Use the lowest dose that is effective in treating your condition.

Do not take more than your recommended dose. An Advil overdose can damage your stomach or intestines. The maximum amount of ibuprofen for adults is 800 milligrams per dose or 3200 mg per day (4 maximum doses). Use only the smallest amount of ibuprofen needed to get relief from your pain, swelling, or fever.

A child’s dose of ibuprofen is based on the age and weight of the child. Carefully follow the dosing instructions provided with children’s Advil for the age and weight of your child. Ask a doctor or pharmacist if you have questions.

Take Advil with food or milk to lessen stomach upset.

Shake the oral suspension (liquid) well just before you measure a dose. Measure liquid medicine with the dosing syringe provided, or with a special dose-measuring spoon or medicine cup. If you do not have a dose-measuring device, ask your pharmacist for one.

The Advil chewable tablet must be chewed before you swallow it.

If you use this medicine long-term, you may need frequent medical tests.

Store at room temperature away from moisture and heat. Do not allow the liquid medicine to freeze.

Read all patient information, medication guides, and instruction sheets provided to you. Ask your doctor or pharmacist if you have any questions.

What happens if I miss a dose?
Since Advil is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.

What happens if I overdose?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. Overdose symptoms may include nausea, vomiting, stomach pain, drowsiness, black or bloody stools, coughing up blood, shallow breathing, fainting, or coma.

What should I avoid while taking Advil?
Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Avoid taking aspirin while you are taking Advil.

Avoid taking Advil if you are taking aspirin to prevent stroke or heart attack. Ibuprofen can make aspirin less effective in protecting your heart and blood vessels. If you must use both medications, take the Advil at least 8 hours before or 30 minutes after you take the aspirin (non-enteric coated form).

Ask a doctor or pharmacist before using any cold, allergy, or pain medicine. Many medicines available over the counter contain aspirin or other medicines similar to ibuprofen. Taking certain products together can cause you to get too much of this type of medication. Check the label to see if a medicine contains aspirin, ibuprofen, ketoprofen, or naproxen.

Advil side effects
Get emergency medical help if you have signs of an allergic reaction to Advil: sneezing, runny or stuffy nose; wheezing or trouble breathing; hives; swelling of your face, lips, tongue, or throat.

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, feeling short of breath.

Stop using Advil and call your doctor at once if you have:

changes in your vision;
shortness of breath (even with mild exertion);
swelling or rapid weight gain;
the first sign of any skin rash, no matter how mild;
signs of stomach bleeding – bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds;
liver problems – nausea, upper stomach pain, itching, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
kidney problems – little or no urinating, painful or difficult urination, swelling in your feet or ankles, feeling tired or short of breath;
low red blood cells (anemia) – pale skin, feeling light-headed or short of breath, rapid heart rate, trouble concentrating; or
severe skin reaction – fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
Common Advil side effects may include:

upset stomach, mild heartburn, nausea, vomiting;
bloating, gas, diarrhea, constipation;
dizziness, headache, nervousness;
mild itching or rash; or
ringing in your ears.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

See also: Side effects (in more detail)

What other drugs will affect Advil?
Ask your doctor before using Advil if you take an antidepressant such as citalopram, escitalopram, fluoxetine (Prozac), fluvoxamine, paroxetine, sertraline (Zoloft), trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist if it is safe for you to use Advil if you are also using any of the following drugs:

lithium;
methotrexate;
a blood thinner (warfarin, Coumadin, Jantoven);
heart or blood pressure medication, including a diuretic or “water pill”; or
steroid medicine (such as prednisone).
This list is not complete. Other drugs may interact with ibuprofen, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.

Aleve

What is Aleve?

Aleve (naproxen) is a nonsteroidal anti-inflammatory drug (NSAID). Naproxen works by reducing hormones that cause inflammation and pain in the body.

Aleve is used to temporarily relieve minor aches and pains due to arthritis, muscular aches, backache, menstrual cramps, headache, toothache,and the common cold. Aleve is also used to temporarily reduce fever.

Aleve may also be used for purposes not listed in this medication guide.

Important information

aleve aleve2
You should not use Aleve if you have a history of allergic reaction to aspirin or other NSAID (nonsteroidal anti-inflammatory drug).

Aleve can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Do not use Aleve just before or after heart bypass surgery (coronary artery bypass graft, or CABG).
Get emergency medical help if you have chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.

Aleve may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using Aleve, especially in older adults.

Before taking this medicine

Aleve can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Even people without heart disease or risk factors could have a stroke or heart attack while taking this medicine.

Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).

Aleve may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using naproxen, especially in older adults.

You should not use Aleve if you are allergic to naproxen, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Ask a doctor or pharmacist if it is safe for you to use this medicine if you have:

heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke;
a history of heart attack, stroke, or blood clot;
a history of stomach ulcers or bleeding;
asthma;
liver or kidney disease; or
fluid retention.
Taking Aleve during the last 3 months of pregnancy may harm the unborn baby. Do not use this medicine without a doctor’s advice if you are pregnant.

Naproxen can pass into breast milk and may harm a nursing baby. You should not breast-feed while using this medicine.

Do not give Aleve to a child without medical advice.

How should I take Aleve?

Use Aleve exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. The smallest effective dose should be used.

Dosage for adults and children 12 years and older: Take 1 Aleve capsule or tablet every 8 to 12 hours while symptoms last. For the first dose you may take 2 capsules or tablets within the first hour. Do not exceed 2 capsules or tablets in any 8 to 12 hour period – do not exceed 3 capsules or tablets in a 24-hour period.

Drink a full glass of water with each dose. If taken with food, Aleve may take longer to work.

Store Aleve at room temperature away from moisture and heat.

Read all patient information, medication guides, and instruction sheets provided to you. Ask your doctor or pharmacist if you have any questions.

What happens if I miss a dose?

Since Aleve is sometimes used only when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

What should I avoid while taking Aleve?

Avoid drinking alcohol. It may increase your risk of stomach bleeding.

Avoid taking aspirin while you are taking Aleve.

Ask a doctor or pharmacist before using any cold, allergy, or pain medicine. Many medicines available over the counter contain aspirin or other medicines similar to naproxen. Taking certain products together can cause you to get too much of this type of medication. Check the label to see if a medicine contains aspirin, ibuprofen, ketoprofen, or naproxen.

Ask your doctor before using an antacid, and use only the type your doctor recommends. Some antacids can make it harder for your body to absorb Aleve.

Aleve side effects

Get emergency medical help if you have signs of an allergic reaction to Aleve: sneezing, runny or stuffy nose; wheezing or trouble breathing; hives; swelling of your face, lips, tongue, or throat.

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, feeling short of breath.

Stop using Aleve and call your doctor at once if you have:

shortness of breath (even with mild exertion);
swelling or rapid weight gain;
the first sign of any skin rash, no matter how mild;
signs of stomach bleeding – bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds;
liver problems – nausea, upper stomach pain, itching, tired feeling, flu-like symptoms, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
kidney problems – little or no urinating, painful or difficult urination, swelling in your feet or ankles, feeling tired or short of breath;
low red blood cells (anemia) – pale skin, feeling light-headed or short of breath, rapid heart rate, trouble concentrating; or
severe skin reaction – fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
Common Aleve side effects may include:

indigestion, heartburn, stomach pain, nausea;
diarrhea, constipation;
headache, dizziness, drowsiness;
swelling in your hands or feet;
bruising, itching, rash, sweating; or
ringing in your ears.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

 

What other drugs will affect Aleve?

Ask your doctor before using Aleve if you take an antidepressant such as citalopram, escitalopram, fluoxetine (Prozac), fluvoxamine, paroxetine, sertraline (Zoloft), trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist if it is safe for you to use Aleve if you are also using any of the following drugs:

lithium;
methotrexate;
probenecid;
a blood thinner (warfarin, Coumadin, Jantoven);
heart or blood pressure medication, including a diuretic or “water pill”; or
steroid medicine (such as prednisone).
This list is not complete. Other drugs may interact with naproxen, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.

Alkaloid

Alkaloids are a group of naturally occurring chemical compounds that contain mostly basic nitrogen atoms. This group also includes some related compounds with neutral and even weakly acidic properties. Some synthetic compounds of similar structure are also termed alkaloids. In addition to carbon, hydrogen and nitrogen, alkaloids may also contain oxygen, sulfur and, more rarely, other elements such as chlorine, bromine, and phosphorus.

Alkaloids are produced by a large variety of organisms including bacteria, fungi, plants, and animals. They can be purified from crude extracts of these organisms by acid-base extraction. Alkaloids have a wide range of pharmacological activities including antimalarial (e.g. quinine), antiasthma (e.g. ephedrine), anticancer (e.g.homoharringtonine), cholinomimetic (e.g. galantamine), vasodilatory (e.g. vincamine), antiarrhythmic (e.g. quinidine), analgesic (e.g. morphine), antibacterial (e.g.chelerythrine), and antihyperglycemic activities (e.g. piperine). Many have found use in traditional or modern medicine, or as starting points for drug discovery. Other alkaloids possess psychotropic (e.g. psilocin) and stimulant activities (e.g. cocaine, caffeine, nicotine),  and have been used in entheogenic rituals or as recreational drugs. Alkaloids can be toxic too (e.g. atropine, tubocurarine). Although alkaloids act on a diversity of metabolic systems in humans and other animals, they almost uniformly evoke a bitter taste.[13]

The boundary between alkaloids and other nitrogen-containing natural compounds is not clear-cut. Compounds like amino acid peptides, proteins, nucleotides, nucleic acid, amines, and antibiotics are usually not called alkaloids. Natural compounds containing nitrogen in the exocyclic position (mescaline, serotonin, dopamine, etc.) are usually classified as amines rather than as alkaloids.[15] Some authors, however, consider alkaloids a special case of amines.

 

Analgesic

An analgesic or painkiller is any member of the group of drugs used to achieve analgesia, relief from pain.  Analgesic drugs act in various ways on the peripheral and central nervous systems. They are distinct from anesthetics, which reversibly eliminate sensation. Analgesics includeparacetamol (known in the US as acetaminophen or simply APAP), the non-steroidal anti-inflammatory drugs (NSAIDs) such as the salicylates, and opioid drugs such asmorphine and oxycodone.

Major classes

  • Paracetamol and NSAIDs
  • COX-2 inhibitors
  • Opioids
  • Flupirtine
  • Specific agents

Anesthesia

If you are having surgery, your doctor will give you medicine called an anesthetic. Anesthetics reduce or prevent pain. There are three main types:

  • Local – numbs one small area of the body. You stay awake and alert.
  • Regional – blocks pain in an area of the body, such an arm or leg. A common type is epidural anesthesia, which is often used during childbirth.
  • General – makes you unconscious. You do not feel any pain, and you do not remember the procedure afterwards.

You may also get a mild sedative to relax you. You stay awake but may not remember the procedure afterwards. Sedation can be used with or without anesthesia.

The type of anesthesia or sedation you get depends on many factors. They include the procedure you are having and your current health.

Anesthetic

An anesthetic (anaesthetic or anæsthetic in British English) is a drug that causes anesthesia, which is a reversible loss of sensation. Anesthetics contrast with analgesics (painkillers), which relieve pain without eliminating sensation. These drugs are generally administered to facilitate surgery. A wide variety of drugs are used in modern anesthetic practice.

 

Many are rarely used outside of anesthesia, although others are used commonly by all disciplines. Anesthetics are categorized into two classes: general anesthetics, which cause a reversible loss of consciousness, and local anesthetics, which cause a reversible loss of sensation for a limited region of the body while maintaining consciousness.

Arnica

Arnica  is a genus of perennial, herbaceous plants in the sunflower family (Asteraceae). The genus name Arnica may be derived from the Greek arni, “lamb”, in reference to the plants’ soft, hairy leaves. Arnica is also known by the names Mountain Tobacco and, confusingly, Leopard’s bane and Wolfsbane—two names that it shares with the entirely unrelated genus Aconitum.

arnica_montana_-_kohler-s_medizinal-pflanzen-015

Arnica plants have a deep-rooted, erect stem that is usually unbranched. Their downy opposite leaves are borne towards the apex of the stem. The ovoid, leathery basal leaves are arranged in a rosette.

They show large yellow or orange flowers, 6–8 cm wide with 10–15 cm long ray florets and numerous disc florets. The phyllaries (a bract under the flowerhead) has long spreading hairs. Each phyllary is associated with a ray floret. Species of Arnica, with an involucre (a circle of bracts arranged surrounding the flower head) arranged in two rows, have only their outer phyllaries associated with ray florets. The flowers have a slight aromatic smell. If taken in the wrong dose it can be very dangerous.

The seedlike fruit has a pappus of plumose, white or pale tan bristles. The entire plant has a strong and distinct pine-sage odor when the leaves of mature plants are rubbed or bruised.

Commercial Arnica preparations are frequently used by professional athletes. According to The Memorial Sloan-Kettering Cancer Center, “A few clinical trials suggest benefits of topical arnica for osteoarthritis; and for affecting significant reduction of bruising compared to placebo or low concentration vitamin K ointments. However, a small study reported that topical arnica actually increased pain 24 hours after calf exercises.

Arnica Uses

Early studies of topical arnica gels and ointments for arthritis symptoms of the hand and knee — like pain and swelling — have been positive. So far, research is mixed on whether arnica skin treatments can help ease muscle pain.

If eaten, the actual herb is toxic and can be fatal. However, some oralsupplements contain highly diluted arnica. These are considered homeopathic treatments. These low-dose arnica tablets are safe to use and have been studied for muscle pain, diabetic eye damage, and swelling and pain after surgery. More research needs to be done to establish effectiveness for those problems. A study of children with cancer, however, found that homeopathic low-dose arnica may help reduce mouth ulcers related to chemotherapy.

Because of the risks of pure arnica, the FDA classifies it as an unsafe herb. Doctors who practice complementary medicine generally advise against using arnica in any form other than in a highly diluted homeopathic form.

 

aspirin

Aspirin, also known as acetylsalicylic acid (ASA), is a salicylate medication, often used to treat pain, fever, and inflammation.

Aspirin also has an antiplatelet effect by stopping the binding together of platelets and preventing a patch over damaged walls of blood vessels. Aspirin is also used long-term, at low doses, to help prevent heart attacks, strokes, and blood clot formation in people at high risk of developing blood clots. Low doses of aspirin may be given immediately after a heart attack to reduce the risk of another heart attack or of the death of cardiac tissue.  Aspirin may be effective at preventing certain types of cancer, particularly colorectal cancer.

The main side effects of aspirin are gastric ulcers, stomach bleeding, and ringing in the ears, especially with higher doses. While daily aspirin can help prevent a clot-related stroke, it may increase risk of a bleeding stroke (hemorrhagic stroke). In children and adolescents, aspirin is not recommended for flu-like symptoms or viral illnesses, because of the risk of Reye’s syndrome.

Aspirin is part of a group of medications called nonsteroidal anti-inflammatory drugs (NSAIDs), but differs from most other NSAIDs in the mechanism of action. The salicylates have similar effects (antipyretic, anti-inflammatory, analgesic) to the other NSAIDs and inhibit the same enzyme cyclooxygenase (COX), but aspirin does so in an irreversible manner and, unlike others, affects the COX-1 variant more than the COX-2 variant of the enzyme.

The therapeutic properties of willow tree bark have been known for at least 2,400 years, with Hippocrates prescribing it for headaches.[12] Salicylic acid, the active ingredient of aspirin, was first isolated from the bark of the willow tree in 1763 by Edward Stone of Wadham College, University of Oxford. Felix Hoffmann, a chemist atBayer, is credited with the synthesis of aspirin in 1897, though whether this was of his own initiative or under the direction of Arthur Eichengrün is controversial. Aspirin is one of the most widely used medications in the world with an estimated 40,000 tonnes of it being consumed each year.  In countries where “Aspirin” is a registered trademark owned by Bayer, the generic term is acetylsalicylic acid (ASA). It is on the WHO Model List of Essential Medicines, the most important medications needed in a basic health system.

Medical use

Aspirin is used in the treatment of a number of conditions, including fever, pain, rheumatic fever, and inflammatory diseases, such as rheumatoid arthritis, pericarditis, andKawasaki disease. Lower doses of aspirin have also shown to reduce the risk of death from a heart attack, or the risk of stroke in some circumstances. There is some evidence that aspirin is effective at preventing colorectal cancer, though the mechanisms of this effect are unclear.

Pain

Aspirin 325 mg / 5 grains for pain

Uncoated aspirin tablets, consisting of about 90% acetylsalicylic acid, along with a minor amount of inert fillers and binders

Aspirin is an effective analgesic for acute pain, but is generally considered inferior to ibuprofen for the alleviation of pain because aspirin is more likely to causegastrointestinal bleeding. Aspirin is generally ineffective for those pains caused by muscle cramps, bloating, gastric distension, or acute skin irritation. As with other NSAIDs, combinations of aspirin and caffeine provide slightly greater pain relief than aspirin alone. Effervescent formulations of aspirin, such as Alka-Seltzer or Blowfish, relieve pain faster than aspirin in tablets, which makes them useful for the treatment of migraines. Topical aspirin may be effective for treating some types of neuropathic pain.

Headache

Aspirin, either by itself or in a combined formulation, effectively treats some types of headache, but its efficacy may be questionable for others. Secondary headaches, meaning those caused by another disorder or trauma, should be promptly treated by a medical provider.

Among primary headaches, the International Classification of Headache Disorders distinguishes between tension headache (the most common), migraine, and cluster headache. Aspirin or other over-the-counter analgesics are widely recognized as effective for the treatment of tension headache.

Aspirin, especially as a component of an acetaminophen/aspirin/caffeine, is considered a first-line therapy in the treatment of migraine, and comparable to lower doses ofsumatriptan. It is most effective at stopping migraines when they are first beginning.

Fever

Like its ability to control pain, aspirin’s ability to control fever is due to its action on the prostaglandin system through its irreversible inhibition of COX. Although aspirin’s use as an antipyretic in adults is well-established, many medical societies and regulatory agencies (including the American Academy of Family Physicians, the American Academy of Pediatrics, and the U.S. Food and Drug Administration (FDA)) strongly advise against using aspirin for treatment of fever in children because of the risk ofReye’s syndrome, a rare but often fatal illness associated with the use of aspirin or other salicylates in children during episodes of viral or bacterial infection.Because of the risk of Reye’s syndrome in children, in 1986, the FDA required labeling on all aspirin-containing medications advising against its use in children and teenagers.

Inflammation

Aspirin is used as an anti-inflammatory agent for both acute and long-term inflammation, as well as for treatment of inflammatory diseases, such as rheumatoid arthritis.

Heart attacks and strokes

Aspirin is an important part of the treatment of those who have had a myocardial infarction (heart attack). One trial found that among those likely having a ST-segment elevation MI, aspirin saves the life of 1 in 42 by reducing the 30-day death rate from 11.8% to 9.4%. There was no difference in major bleeding, but there was a small increase in minor bleeding amounting to roughly 1 in every 167 people given aspirin.

Aspirin side effects

Bayer Aspirin (aspirin) is a nonsteroidal anti-inflammatory drug (NSAID) prescribed for treating fever, pain, inflammation in the body, prevention of blood clots, and reduction of the risk of strokes and […]

READ MORE

What is aspirin?

Aspirin is a salicylate (sa-LIS-il-ate). It works by reducing substances in the body that cause pain, fever, and inflammation. Aspirin is used to treat pain, and reduce fever or inflammation. […]

READ MORE

The history of bayer Aspirin

When you buy Aspirin, you may have asked yourself exactly how this medicine came about. You remember that your mother used to give you this medication for your fever or […]

READ MORE

The history of bayer Aspirin

When you buy Aspirin, you may have asked yourself exactly how this medicine came about. You remember that your mother used to give you this medication for your fever or […]

READ MORE

Aspirin May Protect Against Breast Cancer

Doctors Say It’s Too Soon to Recommend Routine Aspirin Use to Ward off Breast Cancer Taking aspirin may reduce breast cancer risk, Scottish researchers report. Their study of 116,181 women […]

READ MORE

The Benefits of Aspirin

Aspirin is one of the most widely used medications on the planet; it would be difficult to find a single house in North America that didn’t have aspirin, or the […]

READ MORE

Aspirin a lifesaver

Not feeling well? Are you having problems getting up in the morning because of the aches and pains that you go through every day? You do not have to worry […]

READ MORE

Advil

What is Advil? Advil (ibuprofen) is a nonsteroidal anti-inflammatory drug (NSAID). Ibuprofen works by reducing hormones that cause inflammation and pain in the body. Advil is used to reduce fever […]

READ MORE

Cold and Cough Medicines

Sneezing, sore throat, a stuffy nose, coughing — everyone knows the symptoms of the common cold. It is probably the most common illness. In the course of a year, people […]

READ MORE

Sore Throat

Your throat is a tube that carries food to your esophagus and air to your windpipe and larynx (also called the voice box). The technical name for the throat is […]

READ MORE

Common Cold

Sneezing, sore throat, a stuffy nose, coughing – everyone knows the symptoms of the common cold. It is probably the most common illness. In the course of a year, people […]

READ MORE

1 2 3 5

Belladonna

For centuries, healers have used Belladona as a powerful anesthetic for surgeries. It reduces swelling, eliminates muscle twitches, relieves nerve pain, ends muscle aches and stops shooting pains.

belladonna
belladonna

Atropa belladonna, commonly known as belladonna or deadly nightshade, is a perennial herbaceous plant (rhizomatous hemicryptophyte) in the Nightshade family (which includes tomatoes, potatoes, eggplant, etc.) Solanaceae, native to Europe, North Africa, and Western Asia. Its distribution extends from Great Britain in the west to western Ukraine and the Iranian province of Gilan in the east. It is also naturalised and/or introduced in some parts of Canada and the United States. The foliage and berries are extremely toxic, containing tropane alkaloids. These toxins include atropine, scopolamine and hyoscyamine, which cause a bizarre delirium and hallucinations,[1] and are also used as pharmaceutical anticholinergics.

Atropa Belladonna has unpredictable effects. The antidote for belladonna poisoning is physostigmine or pilocarpine, the same as for atropine.

It has a long history of use as a medicine, cosmetic, and poison. Before the Middle Ages, it was used as an anesthetic for surgery; the ancient Romans used it as a poison (the wife of Emperor Augustus and the wife of Claudius both were rumored to have used it for murder); and, predating this, it was used to make poison-tipped arrows. The genus name Atropa comes from Atropos, one of the three Fates in Greek mythology, and the name “bella donna” is derived from Italian and means “pretty woman” because the herb was used in eye-drops by women to dilate the pupils of the eyes to make them appear seductive.

Pain Relief Rub Products that contains Belladonna

ror-ediwide

 

 

Club Drugs

Club drugs are group of psychoactive drugs. They act on the central nervous system and can cause changes in mood, awareness, and how you act. These drugs are often abused by young adults at all-night dance parties, dance clubs, and bars. They include

  • Methylenedioxymethamphetamine (MDMA), also known as Ecstasy XTC, X, E, Adam, Molly, Hug Beans, and Love Drug
  • Gamma-hydroxybutyrate (GHB), also known as G, Liquid Ecstasy, and Soap
  • Ketamine, also known as Special K, K, Vitamin K, and Jet
  • Rohypnol, also known as Roofies
  • Methamphetamine, also known as Speed, Ice, Chalk, Meth, Crystal, Crank, and Glass
  • Lysergic Acid Diethylamide (LSD), also known as Acid, Blotter, and Dots

Some of these drugs are approved for certain medical uses. Other uses of these drugs are abuse.

Club drugs are also sometimes used as “date rape” drugs, to make someone unable to say no to or fight back against sexual assault. Abusing these drugs can cause serious health problems and sometimes death. They are even more dangerous if you use them with alcohol.

1 2 3 4